Thunderstorm Wind, Crawford
- When
- November 15, 6:30 PM EST
- Where
- Crawford County, English
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.317, -86.100
9 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 15, 3:45 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EST TUE NOV 15 2005 ...ACTIVE WX NEXT 12 TO 18 HOURS...WIDESPREAD SEVERE WEATHER THROUGH THIS EVENING AND COLDER TEMPERATURES OVERNIGHT INTO WEDNESDAY... .SHORT TERM (TONIGHT AND WEDNESDAY) STRONG COLD FRONT MOVING ACROSS FAR EASTERN MISSOURI THIS AFTERNOON AND INTO CENTRAL KENTUCKY OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL OCCUR ALONG AND AHEAD OF THE FRONT...WITH DAMAGING WINDS AND SOME TORNADOES. THE DYNAMICS ARE VERY STRONG WITH THIS SYSTEM WITH A LOW LEVEL JET AROUND 50 KNOTS MOVING ACROSS WESTERN AND CENTRAL KENTUCKY THIS EVENING. A STRONG UPPER LEVEL JET WILL TO OUR NORTH...CLOSER TO THE GREAT LAKES STATES. AT MID AFTERNOON...A LINE OF SEVERE THUNDERSTORMS WITH SUPERCELLS... SOME TORNADIC WAS ENTERING LMK FA AND WILL RACE EAST ACROSS THE AREA THIS EVENING. A SECOND LINE IS MOVING RAPIDLY AND WILL LIKELY CATCH UP WITH THE FIRST LINE. SEVERE STORMS WILL INCREASE AS THE LINES MERGE. THE NEXT PROBLEM WILL BE THE FALLING TEMPERATURES BEHIND THE FRONT. TEMPERATURES ARE DROPPING SOME 15 TO 20 DEGREES WITHIN 3 HOURS AFTER FRONTAL PASSAGE. HAVE USED A BLEND OF CURRENT MOVEMENT...NAM AND RUC FOR FRONTAL MOVEMENT AND A BLEND OF NAM AND GFS MOST AS GUIDANCE FOR TEMPERATURES. TEMPERATURES ON WEDNESDAY WILL RISE ONLY 5 TO 10 DEGREES OVER MORNING LOWS AS BRISK NORTHWEST FLOW KEEPS THE INFLUX OF COLD AIR ACROSS THE AREA. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY) COLD AIR WILL REMAIN OVER THE AREA FOR MOST OF THE WEEK WITH A SLOW WARMING TOWARD THE WEEKEND. HAVE MADE ONLY A FEW CHANGES TO THE FORECAST WITH THE ONGOING SEVERE WEATHER. .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. SCHOLZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 220 PM EST TUE NOV 15 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 220 PM EST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...HIGH RISK OF SEVERE STORMS AND POSSIBLE TORNADOES THIS AFTERNOON AND THIS EVENING ALONG AND WEST OF A LINE FROM FRANKFORT TO GLASGOW ...WITH A MODERATE RISK ELSEWHERE... .DAY ONE...THIS AFTERNOON AND TONIGHT. AT LEAST 2 LINES OF THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING WITH A HIGH POTENTIAL THAT SEVERAL STORMS WITHIN THE LINES WILL BE SEVERE AND PRODUCE DAMAGING WINDS...LARGE HAIL AND ISOLATED STRONG TORNADOES. THE GREATEST RISK FOR TORNADIC STORMS WITH THE FIRST LINE LATE THIS AFTERNOON AND EARLY EVENING WOULD BE WEST OF A LINE FROM MADISON INDIANA TO LOUISVILLE TO BOWLING GREEN. THEN AS A COLD FRONT APPROACHES THE REGION FROM THE WEST THIS EVENING...A SECOND LINE OF SEVERE THUNDERSTORMS IS ANTICIPATED TO CROSS RAPIDLY THROUGH THE AREA. THERE IS POTENTIAL FOR WIDESPREAD DAMAGING WINDS FROM 60 TO 80 MPH...ALONG WITH ISOLATED TORNADOES. LARGE HAIL IS A LESSER THREAT. THIS LINE OF STORMS WOULD BE NEAR I-65 BETWEEN ROUGHLY 6 AND 9 PM EST AND APPROACHING THE I-75 CORRIDOR BY 11 PM EST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS...MEDIA...LAW ENFORCEMENT...AND EMERGENCY MANAGERS SHOULD MONITOR WEATHER.GOV/LOUISVILLE ON THE INTERNET OR NOAA WEATHER RADIO FOR UPDATES ON THIS POTENTIALLY DANGEROUS WEATHER SITUATION...AND BE PREPARED FOR A WIDESPREAD SEVERE WEATHER EVENT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. KIRKPATRICK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 359 PM EST TUE NOV 15 2005 INZ076-083-084-089-KYZ023>027-061-070-152300- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-BUTLER KY-LOGAN KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...MORGANTOWN...RUSSELLVILLE 259 PM CST TUE NOV 15 2005 /359 PM EST TUE NOV 15 2005/ THE LEADING EDGE OF A MASSAGE THUNDERSTORM COMPLEX STRETCHED FROM PAOLI INDIANA SOUTH TO HANCOCK...BUTLER AND INTO FAR WESTERN LOGAN COUNTIES OF KENTUCKY. THE STRONGEST PART OF THIS COMPLEX WAS SITUATED NORTH OF ORANGE COUNTY INDIANA. HEAVIER THUNDERSTORMS WILL MOVE ACROSS THIS AREA BETWEEN 330 PM CST AND 400 PM CST. WINDS GUSTS IN THE 30 TO 40 MPH RANGE WILL ACCOMPANY THESE STORMS WITH HIGHER WINDS BEING OBSERVED AFTER 330 PM CST AT A FEW LOCATIONS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCAST ON THIS DANGEROUS SITUATION. A TORNADO WATCH IS IN AFFECT FOR ALL THE REGION. LD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 359 PM EST TUE NOV 15 2005 INZ076-083-084-089-KYZ023>027-061-070-152300- ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-BUTLER KY-LOGAN KY- INCLUDING THE CITIES OF...PAOLI...JASPER...MARENGO...TELL CITY... HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM... LEITCHFIELD...MORGANTOWN...RUSSELLVILLE 259 PM CST TUE NOV 15 2005 /359 PM EST TUE NOV 15 2005/ THE LEADING EDGE OF A MASSIVE THUNDERSTORM COMPLEX STRETCHED FROM PAOLI INDIANA SOUTH TO HANCOCK...BUTLER AND INTO FAR WESTERN LOGAN COUNTIES OF KENTUCKY. THE STRONGEST PART OF THIS COMPLEX WAS SITUATED NORTH OF ORANGE COUNTY INDIANA. HEAVIER THUNDERSTORMS WILL MOVE ACROSS THIS AREA BETWEEN 330 PM CST AND 400 PM CST. WINDS GUSTS IN THE 30 TO 40 MPH RANGE WILL ACCOMPANY THESE STORMS WITH HIGHER WINDS BEING OBSERVED AFTER 330 PM CST AT A FEW LOCATIONS. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCAST ON THIS DANGEROUS SITUATION. A TORNADO WATCH IS IN AFFECT FOR ALL THE REGION. LD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 434 PM EST TUE NOV 15 2005 KYZ023-024-026-027-061-070-152345- HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY-BUTLER KY-LOGAN KY- INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BEAVER DAM... LEITCHFIELD...MORGANTOWN...RUSSELLVILLE 334 PM CST TUE NOV 15 2005 STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO OHIO...BUTLER... LOGAN AND HANCOCK COUNTIES BY 530 PM EST. THE STRONGEST STORMS WILL REACH OHIO COUNTY AND HANCOCK COUNTIES WITH DAMAGING WINDS AND MAY POSSIBLY PRODUCE A TORNADO. ALL OF CENTRAL KENTUCKY REMAINS UNDER A TORNADO WATCH TIL 10 PM EST. KIRKPATRICK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 557 PM EST TUE NOV 15 2005 INZ092-KYZ027>032-045-053-062-063-071>074-160000- CLARK IN-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-NELSON KY-LARUE KY-EDMONSON KY-HART KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...JEFFERSONVILLE...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...BARDSTOWN...HODGENVILLE... BROWNSVILLE...MUNFORDVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW 457 PM CST TUE NOV 15 2005 /557 PM EST TUE NOV 15 2005/ | A MASSIVE AREA OF THUNDERSTORMS WAS MOVING INTO CENTRAL KENTUCKY WITH THE LEADING EDGE OF THE STORMS LOCATED FROM BOWLINGKENTUCKYY NORTHEAST TO ELIZABETH TOWN.EXTENDINGSCOTTSBURGRG INDIANA AT 5PM CST 600 PM EST. SOME STORMS WEST OF LOUISVILLE HAVE BEEN IDENTIFIED AS TORNADIC. ALL THE STORMS ARE MOVING RAPIDLY TO THE NORTHEAST. MAKE PREPARATIONS NOW TO MOVE TO A SAFE LOCATION IF A WARNING IS ISSUED FOR YOUR LOCATION. LD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 557 PM EST TUE NOV 15 2005 INZ092-KYZ027>032-045-053-062-063-071>074-160000- CLARK IN-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-NELSON KY-LARUE KY-EDMONSON KY-HART KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY- INCLUDING THE CITIES OF...JEFFERSONVILLE...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...BEDFORD...BARDSTOWN...HODGENVILLE... BROWNSVILLE...MUNFORDVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW 457 PM CST TUE NOV 15 2005 /557 PM EST TUE NOV 15 2005/ | A MASSIVE AREA OF THUNDERSTORMS WAS MOVING INTO CENTRAL KENTUCKY WITH THE LEADING EDGE OF THE STORMS LOCATED FROM BOWLING GREEN KENTUCKY NORTHEAST TO ELIZABETHTOWN...EXTENDING TO SCOTTSBURGRG INDIANA AT 5PM CST 600 PM EST. SOME STORMS WEST OF LOUISVILLE HAVE BEEN IDENTIFIED AS TORNADIC. ALL THE STORMS ARE MOVING RAPIDLY TO THE NORTHEAST. MAKE PREPARATIONS NOW TO MOVE TO A SAFE LOCATION IF A WARNING IS ISSUED FOR YOUR LOCATION. LD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 630 PM EST TUE NOV 15 2005 KYZ071-160030- WARREN KY- INCLUDING THE CITY OF...BOWLING GREEN 530 PM CST TUE NOV 15 2005 ...STRONG STORM HEADING FOR WARREN COUNTY... A STORM WITH THE POTENTIAL OF PRODUCING DAMAGING WINDS AND POSSIBLY A TORNADO WILL CROSS SOUTHERN WARREN COUNTY BETWEEN 540 PM AND 610 PM CST. FOLKS AROUND WOODBURN...MASSEY MILL...AND ALVATON SHOULD REMAIN ON THE LOOKOUT FOR THREATENING WEATHER. IF THE STORM APPROACHES YOUR AREA SEEK STURDY SHELTER IMMEDIATELY && A TORNADO WATCH IS IN EFFECT UNTIL 9PM CST. 13
The Louisville radar (KLVX), 40 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
9 thunderstorm wind. Local standard time, as filed.
A National Weather Service survey team estimated 80 mph straight line winds destroyed a well built shed and a grain silo.
A trained storm spotter estimated a 70 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480284, 5480285, 5480286, 5480287, 5480288, 5480289, 5480290, 5480363, 5480364.